Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 8, 2021Butler County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 8, 2021, 2:46 PM CDT for Butler County, Alabama. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 2:46 PM CDT (19:46 UTC)
Expired
Jul 8, 2021, 3:30 PM CDT
In force
44 min
Issued by
NWS Mobile, AL

County Butler County, AL

The radar

The Ft Rucker radar (KEOX), 119 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

378 
WWUS84 KMOB 081946
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
246 PM CDT Thu Jul 8 2021
 
ALZ055>058-082030-
Monroe AL-Conecuh AL-Butler AL-Crenshaw AL-
246 PM CDT Thu Jul 8 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
BUTLER...NORTHEASTERN MONROE...WEST CENTRAL CRENSHAW AND NORTH
CENTRAL CONECUH COUNTIES UNTIL 330 PM CDT...

At 246 PM CDT, the strong thunderstorm was located 8 miles northwest
of Georgiana, or 17 miles southwest of Greenville, moving east at 30
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Greenville and Georgiana. 

LAT...LON 3155 8649 3158 8702 3183 8703 3183 8691
      3184 8690 3187 8650 3181 8637 3164 8637
TIME...MOT...LOC 1946Z 267DEG 26KT 3170 8687 

$$

Black

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 2:21 PM CDT, 25 minutes earlier.

Area forecast discussion, Jul 8, 2:21 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
221 PM CDT Thu Jul 8 2021

.NEAR TERM /Now Through Friday/...Generally building ridge aloft
over our forecast area (southern AL/MS and western FL panhandle)
and adjacent Gulf waters through Friday with a flattening upper
trough to the north of the region. This will result in a
continued, general west to southwest mid and upper level flow
across the region in the near term. Models indicate a few weak
upper disturbances moving east across the area, especially on
Friday. With continued high low to mid level moisture over our
region (PWAT's remaining in the 1.75 to 2.00 inch range) and
daytime heating and instability, combined with the weak shortwaves
aloft, look for a continuation of scattered to sometimes numerous
showers and thunderstorms across the region. Precip will be a
mainly diurnal pattern, typical of this time of the year, with
less coverages at night and greater coverages during the afternoon
and early evening hours. while the typical diurnal pattern is
expected, coverages may continue to be slightly above what we
would normally expect (with about a 60 percent chance over much of
the area during the day on Friday). Some isolated pockets of heavy
rainfall will continue to be a possibility. Organized severe
weather is not anticipated, although some typical summertime pulse
storms could produce some gusty winds Friday afternoon due to
precip loading. Could also be some light fog develop tonight, but
have not included in grids now due to expected very patchy nature.
We have dropped the rip current risk along the beaches to
moderate, which will continue into the weekend. /12

&&

.AVIATION /08.18Z Issuance/...Primarily VFR conditions expected
through the period. Broken to overcast ceilings will likely
persist, but expected to be mid to upper levels and have no
prevailing impacts to takeoffs and landings. Will see brief drops
to MVFR, possibly IFR ceilings and visibilities, in and near
heavier showers and the few thunderstorms across the region this
evening and that will redevelop across the area on Friday. Winds
generally light southerly this afternoon and again early Friday,
light and variable for most locations tonight except along the
immediate coastal areas where light onshore flow will probably
continue overnight. /12

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 8, 1:47 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
147 PM CDT Thu Jul 8 2021

ALZ055-056-081930-
Monroe AL-Conecuh AL-
147 PM CDT Thu Jul 8 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MONROE AND NORTH CENTRAL CONECUH COUNTIES UNTIL 230 PM
CDT...

At 146 PM CDT, the strong thunderstorm was located 9 miles northwest
of Peterman, or 10 miles north of Monroeville, moving east at 25 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Peterman and Beatrice.

LAT...LON 3170 8690 3154 8692 3148 8701 3161 8751
      3177 8747 3177 8694
TIME...MOT...LOC 1846Z 273DEG 23KT 3168 8739

Black
Special weather statement, Jul 8, 2:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
246 PM CDT Thu Jul 8 2021

ALZ055>058-082030-
Monroe AL-Conecuh AL-Butler AL-Crenshaw AL-
246 PM CDT Thu Jul 8 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
BUTLER...NORTHEASTERN MONROE...WEST CENTRAL CRENSHAW AND NORTH
CENTRAL CONECUH COUNTIES UNTIL 330 PM CDT...

At 246 PM CDT, the strong thunderstorm was located 8 miles northwest
of Georgiana, or 17 miles southwest of Greenville, moving east at 30
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Greenville and Georgiana.

LAT...LON 3155 8649 3158 8702 3183 8703 3183 8691
      3184 8690 3187 8650 3181 8637 3164 8637
TIME...MOT...LOC 1946Z 267DEG 26KT 3170 8687

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:47 PM CDTSpecial Weather StatementMOBMonroe43 min
Jul 8, 3:24 PM CDTSpecial Weather StatementMOBCrenshaw51 min
Jul 8, 4:20 PM CDTSpecial Weather StatementMOBMobile40 min
Jul 8, 4:33 PM CDTSpecial Weather StatementMOBClarke42 min
Jul 8, 5:08 PM CDTSpecial Weather StatementMOBEscambia52 min
Jul 8, 5:14 PM CDTSevere Thunderstorm WarningMOBEscambia31 min
Jul 8, 5:52 PM CDTSpecial Weather StatementMOBCovington38 min

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.